Aa
A
A
A
Close
High Blood Pressure / Hypertension Community
852 Members
Avatar universal

Fluctuating BP, Low Heart Rate

I have periods of fluctuating BP, where I will have a terrible headache and head pressure along with nausea.  I'll check my BP and it will be like 178/94 with heart rate of 60, and I'll be breathing fast.  A couple of hours later, it will be 120/64 with heart rate of 44 and the headache will be almost gone.  I'm on three BP meds, Lisinopril 10 mg bid, Coreg .25 bid, and Verapamil 240 bid, which I take faithfully.  These bouts just hit out of the blue, and along with them, I usually experience muscle pain, extreme fatigue, muscle cramping and inability to relax my muscles, and frequent waking in the night.  When my BP is really high and I'm trying to sleep, every time I begin to fall asleep, I feel like I quit breathing and I awake immediately with a start and must breathe fast to "catch up" on air.  It's a feeling that makes me not want to fall asleep and is very disconcerting.  Any ideas as to what is going on?  I'm a 51 y/o female.
2 Responses
Avatar universal
MEDICAL PROFESSIONAL
Hi, there can be variations if the blood pressure is measured with different postures. Pain can cause an increase in heart rate and blood pressure readings. If repeated recordings of blood pressure indicate low readings, then the medication dosage may need to be adjusted. As this can result in postural hypotension, a condition in which the peripheral arteries dilate, leading to pooling of blood in the peripheries. This in effect causes decreased circulation of blood resulting in dizziness/lightheadedness. This is more pronounced if the person stands up from a lying down position. This is detected by recording the blood pressure recordings in the sitting, standing and lying down positions. If the variations in blood pressure recordings are more than 10 mmHg, it is diagnosed as postural hypotension/Orthostatic Hypotension. Please discuss this with your doctor am sure he will provide further assistance. Regards.
7013001 tn?1400982602
I have the same blood pressure issues. I was taking 3 different meds and my blood pressure would just shoot up out of no where. They can't find a reason on why it's doing this.
Have an Answer?
Top Healthy Living Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
14 super-healthy foods that are worth the hype
Small changes make a big impact with these easy ways to cut hundreds of calories a day.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Tips and moves to ease backaches
Here are 12 simple – and fun! – ways to boost your brainpower.